Alert archive / Nebraska / Flash Flood Watches in 2018
Flash Flood Watch 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood watch at Jul 26, 2018, 9:23 AM MDT for Goshen County, Laramie County, Wyoming; 7 counties in Nebraska. It took effect at Jul 26, 2018, 4:00 PM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2018, 9:23 AM MDT (15:23 UTC)
- In effect from
- Jul 26, 2018, 4:00 PM MDT
- Expired
- Jul 26, 2018, 8:02 PM MDT
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
- Flood severity
- None
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 115 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 3.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
356 WGUS65 KCYS 261523 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Cheyenne WY 923 AM MDT Thu Jul 26 2018 ...FLASH FLOOD WATCH IN EFFECT FOR THIS AFTERNOON AND EVENING... NEZ003-019>021-054-055-096-WYZ108-118-119-270000- /O.NEW.KCYS.FF.A.0009.180726T2200Z-180727T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- South Sioux-Goshen County-Central Laramie County- East Laramie County- Including the cities of Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Agate, Torrington, Cheyenne, and Pine Bluffs 923 AM MDT Thu Jul 26 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM MDT THIS AFTERNOON THROUGH THIS EVENING... The National Weather Service in Cheyenne has issued a * Flash Flood Watch for portions of western Nebraska and southeast Wyoming, including the following areas, in western Nebraska, Banner, Box Butte, Cheyenne, Kimball, Morrill, Scotts Bluff, and South Sioux. In southeast Wyoming, Central Laramie County, East Laramie County, and Goshen County. * From 4 PM MDT this afternoon through this evening * Thunderstorms capable of producing very heavy rainfall are forecast to develop this afternoon through this evening. Training thunderstorms are possible over some areas of the watched area that could lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
2 follow-up statements
902 WGUS65 KCYS 262203 FFACYS Flood Watch National Weather Service Cheyenne WY 403 PM MDT Thu Jul 26 2018 ...FLASH FLOOD WATCH IN EFFECT FOR THIS AFTERNOON AND EVENING... NEZ003-019>021-054-055-096-WYZ108-118-119-270400- /O.CON.KCYS.FF.A.0009.000000T0000Z-180727T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- South Sioux-Goshen County-Central Laramie County- East Laramie County- Including the cities of Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Agate, Torrington, Cheyenne, and Pine Bluffs 403 PM MDT Thu Jul 26 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... The Flash Flood Watch continues for * Portions of western Nebraska and southeast Wyoming, including the following areas, in western Nebraska, Banner, Box Butte, Cheyenne, Kimball, Morrill, Scotts Bluff, and South Sioux. In southeast Wyoming, Central Laramie County, East Laramie County, and Goshen County. * Until 10 PM MDT this evening * Thunderstorms capable of producing very heavy rainfall are forecast to develop this afternoon through this evening. Training thunderstorms are possible over some areas of the watched area that could lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
089 WGUS65 KCYS 270202 FFACYS Flood Watch National Weather Service Cheyenne WY 802 PM MDT Thu Jul 26 2018 NEZ003-019>021-054-055-096-WYZ108-118-119-270315- /O.CAN.KCYS.FF.A.0009.000000T0000Z-180727T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- South Sioux-Goshen County-Central Laramie County- East Laramie County- Including the cities of Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Agate, Torrington, Cheyenne, and Pine Bluffs 802 PM MDT Thu Jul 26 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of western Nebraska and southeast Wyoming has been cancelled. Most of the heavy rainfall has ended across the area with a few brief heavy rain showers still moving southeast across the southern Nebraska panhandle through late this evening. Expect this activity to diminish shortly. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 5:52 AM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 26, 5:52 AM MDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 552 AM MDT Thu Jul 26 2018 .SHORT TERM...(Today through Friday night) Issued at 307 AM MDT Thu Jul 26 2018 Little change seen in the overall weather pattern over the CWA through Friday with the area remaining under decent northwesterly flow aloft atop modest surface upslope flow. Expect at least sctd showers and storms to develop in the vicinity of the mtns again this afternoon and progress over the plains through the evening hours. A few strong to severe storms possible with shear values a bit higher over the plains today. SPC showing much of the CWA with a Marginal risk today. Storms should move fairly fast so the threat for flash flooding looks low overall though localized instances are possible. Same scenario overall Friday though storms may be somewhat more concentrated up north closer to a shortwave moving into the northern plains. Activity may be aided by a surface front that will edge east into the high plains Friday before the next push of cooler air moves in Friday night. .LONG TERM...(Saturday through Wednesday) Issued at 307 AM MDT Thu Jul 26 2018 The wet and unsettled conditions will remain over the area Saturday through Sunday with a pretty good push of cool air for late July arriving Sunday. Scattered to numerous showers and storms will continue both days. Drying should then ensue late Sunday in the wake of a stronger shortwave that will move south from the northern plains and cut off the monsoonal moisture for a time. Monday through Weds should see warming temperatures back to near seasonal averages along with mainly dry conditions under a persistent northwesterly flow aloft. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 540 AM MDT Thu Jul 26 2018 The main concerns today will be the thunderstorm chances. Latest water vapor loop was showing a shortwave moving through southeast Montana. This feature may trigger a few thunderstorms late this morning in northeast Wyoming. However, the main activity is expected to develop mainly after 21z this afternoon as stronger jet energy crosses over the Laramie Range. This will create scattered strong to severe thunderstorms. These storms will generally move southeast around 25kts, but a few of these storms could deviate and split. These storms may contain strong wind gusts and hail up to quarter size. The thunderstorms should move out of the Nebraska panhandle by 03-04z with clearing skies expected overnight. Not confident about seeing low clouds or fog at this juncture. && .FIRE WEATHER... Issued at 307 AM MDT Thu Jul 26 2018 Fire weather concerns should be quite low through the weekend with several disturbances combining with monsoonal moisture to produce scattered to numerous showers and thunderstorms over much of the area especially in the afternoons and evenings. Temperatures will be mild through the weekend. Warmer and drier weather should return early next week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...REC FIRE WEATHER...RE
Hazardous weather outlook, Jul 26, 3:38 AM MDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 338 AM MDT Thu Jul 26 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-115>119- 271000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 338 AM MDT Thu Jul 26 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous showers and thunderstorms are expected to initially develop around the mountains early this afternoon then move out over the plains through this evening. A few strong to severe storms are possible with hail and gusty winds the main threat. Locally heavy rain is also possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered showers and storms will continue to be likely through Sunday. Some strong storms remain possible Friday and Saturday. .Spotter information statement... Spotter activation is not expected at this time. WYZ104-109>114-271000- Ferris/Seminoe/Shirley Mountains-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- 338 AM MDT Thu Jul 26 2018 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered showers and storms should move across the area this afternoon into early this evening. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Widely scattered showers and storms will continue to be likely through Sunday. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:08 PM MDT | Special Weather Statement | CYS | Converse | 52 min |
| Jul 25, 6:25 PM MDT | Special Weather Statement | CYS | 35 min | |
| Jul 25, 6:47 PM MDT | Special Weather Statement | CYS | Converse | 28 min |
| Jul 25, 6:54 PM MDT | Special Weather Statement | CYS | Albany | 51 min |
| Jul 25, 7:05 PM MDT | Special Weather Statement | CYS | Converse | 25 min |
| Jul 25, 7:11 PM MDT | Special Weather Statement | CYS | Niobrara | 34 min |
| Jul 25, 7:39 PM MDT | Special Weather Statement | CYS | Albany, Platte | 51 min |
| Jul 26, 9:48 AM MDT | Special Weather Statement | CYS | Converse | 42 min |
| Jul 26, 10:48 AM MDT | Special Weather Statement | CYS | Platte | 42 min |
| Jul 26, 10:57 AM MDT | Severe Thunderstorm Warning | CYS | Converse, Platte | 33 min |
| Jul 26, 12:02 PM MDT | Special Weather Statement | CYS | Goshen | 43 min |
| Jul 26, 2:19 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| Jul 26, 2:45 PM MDT | Special Weather Statement | CYS | 45 min | |
| Jul 26, 2:58 PM MDT | Special Weather Statement | CYS | Converse | 47 min |
| Jul 26, 3:18 PM MDT | Tornado Warning | CYS | Converse | 27 min |
| Jul 26, 3:31 PM MDT | Special Weather Statement | CYS | 44 min | |
| Jul 26, 3:38 PM MDT | Special Weather Statement | CYS | Converse | 52 min |
| Jul 26, 3:42 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 48 min |
| Jul 26, 3:45 PM MDT | Special Weather Statement | CYS | Platte | 45 min |
| Jul 26, 3:59 PM MDT | Special Weather Statement | CYS | Albany | 61 min |
| Jul 26, 4:08 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 52 min |
| Jul 26, 4:09 PM MDT | Special Weather Statement | CYS | Converse | 51 min |
| Jul 26, 4:26 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 24 min |
| Jul 26, 4:28 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon, Converse | 47 min |
| Jul 26, 4:46 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie, Platte | 44 min |
| Jul 26, 4:58 PM MDT | Special Weather Statement | CYS | Goshen | 47 min |
| Jul 26, 5:12 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 48 min |
| Jul 26, 5:28 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 47 min |
| Jul 26, 5:49 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 41 min |
| Jul 26, 12:36 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 39 min |
| Jul 26, 1:47 PM MDT | Special Weather Statement | CYS | Kimball | 43 min |
| Jul 26, 1:54 PM MDT | Special Weather Statement | CYS | Kimball | 51 min |
| Jul 26, 2:14 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 46 min |
| Jul 26, 2:34 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 26 min |
Nearby
Flash Flood Watches in Nebraska, 2018Flash Flood Watches in Wyoming, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.